Article Text

Download PDFPDF
Bullous pemphigoid induced by ustekinumab: a case report
  1. Marta Marin,
  2. Natalia Alzueta,
  3. Marta Castresana,
  4. Ana Gascón,
  5. María Pío
  1. Pharmacy, Hospital Reina Sofia, Tudela, Spain
  1. Correspondence to Marta Marin, Pharmacy, Hospital Reina Sofia, Tudela 14004, Spain; mmarinma{at}gmail.com

Abstract

A possible case of bullous pemphigoid (BP) that developed during treatment with ustekinumab is reported. Ustekinumab is a human monoclonal antibody found in pathologies such as psoriasis, which works by inhibiting the activity of interleukin-12 and interleukin-23. We describe the case of a 75-year-old woman who presented with new onset of erythematous and bullous lesions 5 days after receiving a fifth dose of ustekinumab. The patient was treated with corticosteroids and dapsone, whereupon the lesions disappeared. Ustekinumab was withdrawn. Currently the patient remains asymptomatic. In addition, the histopathological and immunofluorescence findings confirmed the diagnosis of BP. Three causality algorithms were applied and revealed a probable causal relationship. There may be a causal relationship between the use of ustekinumab and BP. This association should be taken into account by physicians when prescribing and reviewing drug therapies.

  • ustekinumab
  • bullous pemphigoid
  • adverse effects
  • psoriasis
  • causality
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.